Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 27, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 4, 2023, 4:33 AM CDT for Rock Island County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2023, 4:33 AM CDT (09:33 UTC)
- Expired
- Apr 4, 2023, 5:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 16 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:57 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 4, 2:57 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 257 AM CDT Tue Apr 4 2023 .SYNOPSIS... Issued at 255 AM CDT Tue Apr 4 2023 Warm front extended from central MO to central IL with temps well in the 60s and dewpoints in the lower to mid 60s south of the front. To the north of the front across the dvn cwa temps were in the 40s with a brisk northeast winds. Isolated elevated thunderstorms were developing. && .SHORT TERM...(Today and tonight) Issued at 255 AM CDT Tue Apr 4 2023 ...Dangerous Severe Weather Today and Tonight... Be Weather Aware! Today and tonight: Volatile and dangerous day ahead with an intense cyclone tracking from CO to se MN. This system will have all the ingredients necessary for severe storms including long- lived supercells producing strong to possibly violent tornadoes, giant hail of 2 inches or greater in diameter (hen egg or larger), and damaging winds of over 75 mph. The wind fields will be very strong with a LLJ of 60-70 kts, and an h250 jet of 170 kts! Deep layer shear will be very strong and SRH values of at least 500 J/kg. More than enough for the potential for long-track tornadoes, especially later this afternoon and into the overnight hours (even more dangerous!). The warm front will lift northward across the cwa which will be key to the location of the strongest tornadoes. Afternoon temps will range from the lower 60s along Hwy 20 to the lower to mid 80s in our southern counties. Dewpoints are expected to be in the lower to mid 60s, similar to last Friday's event. Today's temps will be warmer than on Friday and thus CAPE values will be more favorable for explosive development. We will also need to keep an eye on the strength of the cap. Later tonight is when the strong cold front/dry line arrives. Now let's dig more into the severe details: CAM's suggest 3 rounds of severe storms. Round 1) This morning scattered elevated supercells producing large hail until about noon. This is when the LLJ strengthens to 40 kts with deep layer shear strengthening and frzg lvls about 11k ft which is ideal for severe hail. Round 2) Later this afternoon/evening the cap begins to break and supercells develop with all modes of dangerous severe weather occurs as mentioned above. Round 3) After midnight a squall line accompanies the strong cold front/dry line with the potential for damaging winds/QLCS tornadoes. Can't rule out supercells with strong tornadoes during the night due to the very strong shear/wind fields. .LONG TERM...(Wednesday through Monday) Issued at 255 AM CDT Tue Apr 4 2023 Pattern change to quieter weather for a while with a northwest to zonal flow. Colder Wednesday and Thursday and windy then temperatures look to warm up into the 60s and 70s this weekend and into early next week. There is a chance of showers on Sunday into Sunday night with the passage of a trough. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1239 AM CDT Tue Apr 4 2023 CIGS becoming MVFR/lcl IFR as moisture increases. There will be several rounds of thunderstorms. The first will be this morning with scattered storms, then another round later this afternoon and evening, and a third will be a squall line ahead of a strong cold front Tues night. All of these storms will pose a threat for tornadoes, large hail, and damaging winds, especially later this afternoon and Tue night. Northeast winds gusting up to 30 kts north of a warm front, then southerly as the front passes your location. Strengthening winds aloft will pose a LLWS hazard Tue evening and overnight. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Haase
Hazardous weather outlook, Apr 4, 3:47 AM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 347 AM CDT Tue Apr 4 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 347 AM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a moderate risk (4 of 5) for today and tonight. Multiple rounds of severe thunderstorms are expected with long track supercells and strong tornadoes along with damaging winds and very large hail. Prepare now! These severe thunderstorms will be fast moving at 60 mph! .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Wednesday morning: There is a slight risk for severe thunderstorms east of the Mississippi River. Damaging winds and large hail are the main risks. An isolated tornado is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today through Wednesday morning. Haase
In the hours before
Special weather statement, Apr 4, 4:19 AM CDT, 14 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 419 AM CDT Tue Apr 4 2023 IAZ067-068-078-ILZ015-024-040945- Mercer IL-Rock Island IL-Scott IA-Muscatine IA-Louisa IA- 419 AM CDT Tue Apr 4 2023 ...A strong thunderstorm will impact portions of southwestern Rock Island, northwestern Mercer, northeastern Louisa, southwestern Scott and southeastern Muscatine Counties through 445 AM CDT... At 417 AM CDT, Doppler radar was tracking a strong thunderstorm near Muscatine, moving east at 35 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Illinois City and Fairport around 430 AM CDT. Other locations in the path of this storm include Montpelier, Blue Grass, Buffalo, Andalusia and Taylor Ridge. This includes Interstate 280 between mile markers 4 and 13. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4133 9112 4141 9116 4157 9063 4136 9055 TIME...MOT...LOC 0917Z 250DEG 32KT 4136 9103 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Gibbs
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:19 AM CDT | Special Weather Statement | DVN | Muscatine | 26 min |
| Apr 4, 7:13 AM CDT | Special Weather Statement | DVN | Keokuk | 32 min |
| Apr 4, 7:38 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Washington | 37 min |
| Apr 4, 7:43 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 32 min |
| Apr 4, 8:11 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Washington | 49 min |
| Apr 4, 8:12 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 33 min |
| Apr 4, 8:29 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Johnson, Jones, Linn | 31 min |
| Apr 4, 8:52 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 38 min |
| Apr 4, 9:24 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 51 min |
| Apr 4, 9:54 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 34 min |
| Apr 4, 10:06 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 24 min |
| Apr 4, 10:26 AM CDT | Severe Thunderstorm Warning | DVN | Clinton | 64 min |
| Apr 4, 10:43 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 32 min |
| Apr 4, 5:46 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 44 min |
| Apr 3, 7:10 PM CDT | Special Weather Statement | DVN | Henry | 35 min |
| Apr 3, 8:03 PM CDT | Special Weather Statement | DVN | Bureau | 27 min |
| Apr 4, 4:57 AM CDT | Special Weather Statement | DVN | Rock Island | 33 min |
| Apr 4, 5:21 AM CDT | Special Weather Statement | DVN | Bureau | 39 min |
| Apr 4, 10:16 AM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 14 min |
| Apr 4, 11:16 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 44 min |
| Apr 4, 11:23 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 37 min |
| Apr 4, 6:25 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 35 min |
| Apr 4, 6:41 PM CDT | Tornado Warning | DVN | McDonough | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.